zbMATH — the first resource for mathematics

On comparison of dispersion matrices of estimators under a constrained linear model. (English) Zbl 1392.62209
Summary: We introduce some new mathematical tools in the analysis of dispersion matrices of the two well-known OLSEs and BLUEs under general linear models with parameter restrictions. We first establish some formulas for calculating the ranks and inertias of the differences of OLSEs’ and BLUEs’ dispersion matrices of parametric functions under the general linear model \(\mathcal M=\{\mathbf y,\mathbf X\boldsymbol{\beta},\boldsymbol{\Sigma}\}\) and the constrained model \(\mathcal M_r=\{\mathbf y,\mathbf X\boldsymbol{\beta}\mid\mathbf A\boldsymbol{\beta}= \mathbf b,\boldsymbol{\Sigma}\}\), where \(\mathbf A\boldsymbol{\beta}=\mathbf b\) is a consistent linear matrix equation for the unknown parameter vector \(\pmb {\beta }\) to satisfy. As applications, we derive necessary and sufficient conditions for many equalities and inequalities of OLSEs’ and BLUEs’ dispersion matrices to hold under \(\mathcal M\) and \(\mathcal M_r\).

62J05 Linear regression; mixed models
15A09 Theory of matrix inversion and generalized inverses
62H12 Estimation in multivariate analysis
Full Text: DOI
[1] Alalouf, IS; Styan, GPH, Characterizations of estimability in the general linear model, Ann Stat, 7, 194-200, (1979) · Zbl 0398.62053
[2] Baksalary, JK; Rao, CR; Rao Markiewicz, A, A study of the influence of the ‘natural restrictions’ on estimation problems in the singular Gauss-Markov model, J Stat Plan Inference, 31, 335-351, (1992) · Zbl 0765.62068
[3] Dong, B; Guo, W; Tian, Y, On relations between BLUEs under two transformed linear models, J Multivar Anal, 131, 279-292, (2014) · Zbl 1299.62055
[4] Drygas H (1970) The coordinate-free approach to Gauss-Markov estimation. Springer, Heidelberg · Zbl 0215.26504
[5] Haslett, SJ; Isotalo, J; Liu, Y; Puntanen, S, Equalities between OLSE, BLUE and BLUP in the linear model, Stat Papers, 55, 543-561, (2014) · Zbl 1334.62110
[6] Haslett, SJ; Puntanen, S, Equality of BLUEs or BLUPs under two linear models using stochastic restrictions, Stat Papers, 51, 465-475, (2010) · Zbl 1247.62167
[7] Haslett, SJ; Puntanen, S, On the equality of the BLUPs under two linear mixed models, Metrika, 74, 381-395, (2011) · Zbl 1226.62066
[8] Hauke, J; Markiewicz, A; Puntanen, S, Comparing the BLUEs under two linear models, Commun Stat Theory Methods, 41, 2405-2418, (2012) · Zbl 1319.62138
[9] Liski, EP; Puntanen, S; Wang, SG, Bounds for the trace of the difference of the covariance matrices of the OLSE and BLUE, Linear Algebra Appl, 176, 121-130, (1992) · Zbl 0753.62033
[10] Marsaglia, G; Styan, GPH, Equalities and inequalities for ranks of matrices, Linear Multilinear Algebra, 2, 269-292, (1974) · Zbl 0297.15003
[11] Penrose, R, A generalized inverse for matrices, Proc Cambridge Philos Soc, 51, 406-413, (1955) · Zbl 0065.24603
[12] Puntanen, S; Styan, GPH, The equality of the ordinary least squares estimator and the best linear unbiased estimator, with comments by O. kempthorne, S.R. searle, and a reply by the authors, Am Stat, 43, 153-164, (1989)
[13] Puntanen, S; Styan, GPH; Tian, Y, Three rank formulas associated with the covariance matrices of the BLUE and the OLSE in the general linear model, Econom Theory, 21, 659-664, (2005) · Zbl 1072.62049
[14] Rao, CR, Representations of best linear unbiased estimators in the Gauss-markoff model with a singular dispersion matrix, J Multivar Anal, 3, 276-292, (1973) · Zbl 0276.62068
[15] Tian, Y, On equalities of estimations of parametric functions under a general linear model and its restricted models, Metrika, 72, 313-330, (2010) · Zbl 1197.62020
[16] Tian, Y, Equalities and inequalities for inertias of Hermitian matrices with applications, Linear Algebra Appl, 433, 263-296, (2010) · Zbl 1205.15033
[17] Tian, Y, Some equalities and inequalities for covariance matrices of estimators under linear model, Stat Papers, (2015) · Zbl 1365.62207
[18] Tian, Y; Beisiegel, M; Dagenais, E; Haines, C, On the natural restrictions in the singular Gauss-Markov model, Stat Papers, 49, 553-564, (2008) · Zbl 1148.62053
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.